Can NSAIDS cause edema?? | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hysterectomy Special Needs > The Road Less Traveled


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Can NSAIDS cause edema?? Can NSAIDS cause edema??

Thread Tools
  #1  
Unread 06-25-2004, 10:53 AM
Can NSAIDS cause edema??

This might be a really stupid question, but can NSAIDS cause edema? As I mentioned in my post yesterday, I am suffering from severe pedal edema. I was on Feldene a month ago and had this happen so doc switched it to Naprysn. A week into it and the edema is back. I just called my GP's office and his secretary is suppose to discuss this with him and call me back about 1:30 -- she said maybe the Naprysn is doing the same thing the Feldene did. Huh? I know she isn't a nurse, but I feel more confident that my message will get relayed to him accurately with her than with his (so-called) nurses.

Guess I'm just waiting now to see what he says. I told her that I would leave work early and come in if it was absolutely necessary to get some resolution to this before the weekend. I sure will be glad to see my Gyn on 7/12!
Sponsored Links
Advertisement
 
  #2  
Unread 06-25-2004, 01:49 PM
Can NSAIDS cause edema??

Hey sweetie!

I hope you hear from the GP soon. If not, call back!

NSAIDS are anti-inflamatory, in other words, anti-swelling. Now having said that, I have opposite (to the norm) reactions to meds sometimes. For instance, Benadryl makes me wide awake.

So, is it possible you are having and opposite reaction than what is normal for this med?

Have you read all of the prescribing information for this med? Webmd should have it or you can check the Physician's Desk Reference online. Or, even the pharmaceutical company often puts this info on their website.

Just something to do while you wait for the call back!

  #3  
Unread 06-28-2004, 08:16 PM
Can NSAIDS cause edema??

Someone once told me--the only stupid question is the one not asked--made sense to me.

My gp noticed my edema (hands) before I did--she immediately told me it was due to the nsaids. She put me on a mild diuretic (sp?) and it helps alot.

I saw your next post where your dr didn't think it was the nsaids, funny how different they all are (docs) huh?

Good luck, I hope you're still feeling better,
hugs,
Sabrina
Sponsored Links
Advertisement
 
  #4  
Unread 06-29-2004, 07:54 AM
Can NSAIDS cause edema??

I don't necessarily think my doc is different, I think he's STUPID! Mean I know, but you'd have to know what I've been through with him lately. Yesterday I took my DD to him and his dx was that "she has an infection somewhere." DUH! Ya think that was what was causing the 103 temp?!?!

Am still experiencing the edema too. By 7 pm last night I couldn't walk again and that is WITH the diuretics. I know I need a new GP and am working on it.
  #5  
Unread 06-29-2004, 11:22 AM
Can NSAIDS cause edema??

Dear Bills,

I hope you look for a new GP soon. I know it's hard, but you don't sound like your getting the care you should expect from him. Good luck and ((HUGS)) to you and DD.
  #6  
Unread 06-29-2004, 02:00 PM
Can NSAIDS cause edema??

Thanks (((tcs)))-- right back at ya! I will be moving to a town about 45 miles away from where I currently live next month so, should be able to change PCPs then. YAHOO!!! Just keep your fingers crossed that I find a good one.
  #7  
Unread 06-30-2004, 10:59 AM
NSAIDs and edema

My understanding is that NSAIDs do cause edema, although that may just be the Cox2 inhibitors (Vioxx and Celebrex), which definitely make you retain water, and, in fact, constitute one of the reasons why Vioxx has a not so good profile for heart patients (Celebrex's is better on that score).

I am not sure about other classes of NSAIDs like Naprosyn, and I would bet you dollars to donuts that your doctor won't know either, but I'll also bet that he'll tell you no, despite the fact he doesn't really know. When and if he says no problem, try asking why and how Naprosyn is different from Vioxx. That'll be interesting, probably.
  #8  
Unread 06-30-2004, 02:35 PM
Can NSAIDS cause edema??

As a matter of fact, ALL NSAIDS can cause edema. I took Motrin for years for a bad back and one day woke up and had elephant legs.
My doc told me to never take another one again, even Celebrex and Vioxx and Bextra, so I have it listed as an allergy.

I had to take Lasix for 2 weeks to get back to normal.
  #9  
Unread 07-01-2004, 08:41 AM
Can NSAIDS cause edema??

I had some pain in my feet/legs prior to starting the Feldene for back/hip pain which is when the swelling started. The doctor D/C'd the Feldene and swelling went down somewhat. Then RX the Naprosyn and the swelling came back....worse than before.

I've been on the Lasix for 6 days and though I noticed some change initially....the last 3 days have been just as bad... maybe worse, on the pain issue. I finally stopped the NSAIDs period (24 hours ago) to see if this helps. I can't hack this pain though. What are my options? Especially with a GP that doesn't have a lick of sense???
  #10  
Unread 07-01-2004, 02:42 PM
Can NSAIDS cause edema??

I would go to him and tell him that you are hurting and need something for it, but that you refuse to take the Nsaids due to the swelling. Ya know, I thought they stopped prescribing Feldene for some reason, hold on, going to look it up (am nurse)
Must have been thinking about something else, but it does say to discuss with your doc if you have edema and it also says not to take it with diuretics because it can decrease their effect.

Hope this helps.
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
5 Replies, Last Reply 06-29-2004, Started By BillsSweetie68
3 Replies, Last Reply 06-28-2004, Started By goheimochi
3 Replies, Hysterectomy Recovery (post hysterectomy)
3 Replies, Hysterectomy Recovery (post hysterectomy)
5 Replies, Hysterectomy Recovery (post hysterectomy)
7 Replies, Hysterectomy Recovery (post hysterectomy)
1 Reply, Hysterectomy Options and Alternatives
3 Replies, Hysterectomy Recovery (post hysterectomy)
» edema
1 Reply, Hysterectomy Recovery (post hysterectomy)
3 Replies, Preparing for Hysterectomy (pre hysterectomy)
4 Replies, Cancer Concerns - GYN
5 Replies, Hysterectomy Options and Alternatives



Advertisement

Hysterectomy News

September 29,2020

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  



Advertisement


Advertisement